NEVER Again Will I Have a Lexiscan Stress Test

Hi Ladies ...
Just returned home from the testing lab ... there from 7:00 am to 1:00 pm ... and NEVER again will I have a Lexiscan Stress Test. The renal ultrasound and echocardiogram w/doppler were pieces of cake. However, as soon as Mike injected the Lexiscan into the iv shunt, the tech who was running the test, noticed a pained looked on my face, my shortness of breath, and yelled for Mike to get coffee in there stat. When Mike came in with the coffee, the pain was the worst I've ever felt and I could not talk due to the SOB. He handed me the coffee and said that he was getting something else to counteract the Lexiscan and gave me another injection. Slowly the chest pain and SOB resolved themselves, but the headache still lingers and the shakey feeling. Sorry to report that I did not do well with the test. I'm just waiting now until my cardio sees the report and calls me into the office.

Report post

15 replies. Join the discussion

I had the same reaction except my doctor was there when they injected the medicine and immediatly gave me something to counteract it. I had a headache for 2 days. The shakiness and everything else cleared up before he would let me leave. I told him that I did not think I could live through that again.

Report post

what were you taking the lexican stress test for? i am not familiar with this test?

Report post

I was diagnosed with CAD in Sept 08, have 4 stents LAD, also have persistent SOB. Went to ER in May this year with chest pain, b/p of 224/131, SOB, excessive sweating. Cardio at ER (not my cardio) said he thought I was going into renal failure due to medications. Saw my cardio a few days thereafter and he felt that I should have another stress test (not treadmill since I have so much SOB), a renal ultrasound and another echocardiogram to see what is going on with my heart. He also diagnosed me with uncontrolled b/p and unstable angina. Cardio is going to get a call tomorrow ... he should have results by then since they are in the computer ... and I'm going to give him a mouthful. I've decided that if I ever have chest pain half as bad as yesterday, they can just let me be. I don't want it.

Report post

Hi lisageo ... I can't fault the techs ... Mike (the injector) was ready on the spot. I told them afterwards that if I every have chest pain half that bad again to just let me be. I think they only let me go home when they did because my neighbor was driving ... and they know me well enough to know that if I find it unbearable I'll call the cardio. I've still got the headache (just above the right eye) and SOB (which seems to be an everyday occurrence). The pain subsided very soon after the last injection. My b/p is still off the richter scale and I will be addressing it with my cardio tomorrow.

Report post

Yes you need to talk to the cardio. Of course since I have CHF then I am use to SOB. But my meds and resting do make it better. Your BP needs to come down for sure before it causes something worse to happen. That might be some of the headache too. Mine did not want me on the treadmill either but I don't think it would have been any worse. Hope you start feeling better soon. Let me know what your cardio says.

Report post

Hi lisageo and ladies ... Feeling frustrated today. Called cardio's office and he is off for the week (same story I got two weeks ago). I asked for his nurse and was told that she, too, was off. No one offered any information ... said I would have to call next week. I plan on calling first thing Monday morning ... not going to give them a minute of rest until I get some answers.
B/p was down to 184/111 and pulse rate was 103 before I left for work. When I got to work b/p was 193/102 and pulse rate was 100. I immediately went to our pharmacy to get my nitro refilled ... told script ran out ... I called cardio's office and told them that I needed it refilled immediately and handed the phone to the pharmacist. Thank heavens they refilled it. I am not going to dwell on what can happen ... I know all too well. Our Store Manager seems to think this is all a joke and, get this, wrote me up because I've been off work lately. Refused to sign the write up. Can't wait until Monday to hear his reaction to that. Lowest b/p has been since 5/8 is 133/73 and highest has been 223/141. Meds not helping. I'm wondering now if the LAD has restenosed and I'm going to need another cath w/ more stents. Distinct possibility. Thanks for your reply. I will keep you posted.

Report post

I had a similar experience with this test. I felt like I was going to have a heart attack right there, and I still had an angiogram. I trust my cardiologist, but I wonder how many of these tests / medications help you heal or help to kill you.

Report post

dear Juice R.... heal or help destroy ?

friends say to me, don't rely on naturopathic
but... reading these stories....
help keep me away from medical test and doc's argh!

Report post

I had a Lexiscan stress test yesterday and had an unusual reaction. By the time the scan was over I couldn't walk without severe leg and back pain. It took about an hour to pass. They had me drink coffee which helped a little. I have MS and Graves disease. Could these have contributed to this reaction??

Report post

Good Morning Sicilian ... Unfortunately, I'm not versed on MS and Graves disease and how the Lexiscan test interact. I just know that I had a bad reaction to the Lexiscan and will not have it again ... no matter what. Sorry I could't provide you with a better answer, but I'm sure someone here can. Any help heart sisters can give you will be appreciated.

Report post

Ugh, this is one post I wish I hadn't read LOL I have a ECG and a nuclear stress test scheduled for next tuesday and am scared to death as is. I don't like the fact that something is knowingly going to make my heart race even worse and basically make me feel like crap for a few days. My mom is going with me but I doubt they will let her in the room.

Report post

mcncb, I might be wrong but I think a nuclear stress test is different from a Lexiscan test in that the Lexiscan test is where they chemically induce the stress portion, usually for those who can't do the treadmill portion for one reason or another and a nuclear stress test is where they just inject some contrast dye into your veins so they can "see" better on the imaging equipment.

Report post

TyTy and mcncb ... Yes, the Lexiscan is the chemically induced stress portion of the test, while the nuclear part is the dye injection to make the viewing better. TyTy is so correct. I'm sorry mcncb if my journal entry misled you in anyway.

Report post

Most all stress tests have nuclear contrast injected into you before the stress test so it flows thru your blood stream, so that after it they can take pictures and see your arteries. Then you leave for an hour or so, have lunch, or whatever, and then do another set of pictures/radiography. Those of us who can't do the treadmill have to do it "induced". I say never again every time I do it, but this last time my cardio was with me, and it really helped. They always stop mine as soon as they get what they need, I can't handle just letting it just fade out :)

Report post

I did one (stress) last week that turned out much better than expected. Don't know what it was called, but it made my breathing most difficult right after injection. My cardio was there and told me it would be uncomfortable, but too breath deep and slow which I did with him encouraging me ( like they do in childbrith) and it was a breeze compared to the treadmill. I did have the other injectons for pictures prior to the stress one. Two days later he told me my heart was perfect considering I have 3 stents. If I ever have to have the lexiscan, I will not do it as that is why I was so stress out before this one. My daughter and sister both said they almost had a heart attack.
If I had seen this post before my test I might not have had it done.

Report post

This journal entry is closed to replies. We close all journal entries after 90 days.

If there's something you'd like to say, here are some things you can do:

Things you can do